Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Central sequences in subfactors. II


Author: Dietmar Bisch
Journal: Proc. Amer. Math. Soc. 121 (1994), 725-731
MSC: Primary 46L37
DOI: https://doi.org/10.1090/S0002-9939-1994-1209417-6
MathSciNet review: 1209417
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We studied in On the existence of central sequences in subfactors [Trans. Amer. Math. Soc. 321 (1990), 117-128] certain ergodicity properties of inclusions of $ {\text{II}_1}$ factors $ N \subset M$. We give here various explicit examples of pairs of $ {\text{II}_1}$ factors $ N \subset M$ which have or do not have these properties. In particular, we show that if $ N \subset M$ are hyperfinite $ {\text{II}_1}$ factors with finite Jones's index, then both situations may occur.


References [Enhancements On Off] (What's this?)

  • [Bi1] D. Bisch, On the existence of central sequences in subfactors, Trans. Amer. Math. Soc. 321 (1990), 117-128. MR 1005075 (90m:46103)
  • [Bi2] -, Entropy of groups and subfactors, J. Funct. Anal. 103 (1992), 190-208. MR 1144689 (93e:46076)
  • [Be] E. Bédos, On actions of amenable groups on $ {\text{II}_1}$ factors, J. Funct. Anal. 91 (1990), 404-414. MR 1058977 (91i:46067)
  • [Ch1] M. Choda, Property T and fullness of the group measure space construction, Math. Japon. 27 (1982), 535-539. MR 667819 (83j:46073)
  • [Ch2] -, Crossed products and property T, Math. Japon. 26 (1981), 557-567. MR 636594 (82m:46066)
  • [GHJ] F. Goodman, P. de la Harpe, and V. F. R. Jones, Coxeter graphs and towers of algebras, Math. Sci. Res. Inst. Publ., vol. 14, Springer, New York, 1989. MR 999799 (91c:46082)
  • [Ha] U. Haagerup, in preparation.
  • [HSch] U. Haagerup and J. Schou, Some new subfactors of the hyperfinite $ {\text{II}_1}$ factor, preprint, 1989.
  • [Jo1] V. F. R. Jones, Index of subfactors, Invent. Math. 72 (1983), 1-25. MR 696688 (84d:46097)
  • [Jo2] -, Central sequences in crossed products of full factors, Duke Math. J. 49 (1982), 29-33. MR 650367 (83e:46055)
  • [JoH] R. Herman and V. F. R. Jones, Central sequences in crossed products, Contemp. Math., vol. 62, Amer. Math. Soc., Providence, RI, 1987, pp. 539-544. MR 878399 (88b:46097)
  • [Ka1] Y. Kawahigashi, On flatness of Ocneanu's connections on the Dynkin diagrams and classification of subfactors, preprint, 1990.
  • [Ka2] -, Centrally trivial automorphisms and an analogue of Connes' $ \chi (M)$ for subfactors, preprint, 1992.
  • [Oc1] A. Ocneanu, Actions of discrete amenable groups on von Neumann algebras, Lecture Notes in Math., vol. 1138, Springer, New York, 1985. MR 807949 (87e:46091)
  • [Oc2] -, Quantized groups string algebras and Galois theory for operator algebras, Operator Algebras and Applications 2, London Math. Soc. Lecture Notes Ser., vol. 136, Cambridge Univ. Press, Cambridge, 1988, pp. 119-172.
  • [Oc3] -, Quantum symmetry, differential geometry of finite graphs and classification of subfactors, University of Tokyo Seminary Notes 45, 1991 (notes recorded by Y. Kawahigashi).
  • [Ph] J. Philipps, Automorphisms of full $ {\text{II}_1}$ factors with applications to factors of type III, Duke Math. J. 43 (1976), 375-385. MR 0402518 (53:6337)
  • [PiPo] M. Pimsner and S. Popa, Entropy and index of subfactors, Ann. Sci. École Norm. Sup. (4) 19 (1986), 57-106. MR 860811 (87m:46120)
  • [Po1] S. Popa, Sousfacteurs, actions des groupes et cohomologie, C. R. Acad. Sci. Paris Sér. I Math. 309 (1989), 771-776. MR 1054961 (91i:46069)
  • [Po2] -, Classification of subfactors: reduction to commuting squares, Invent. Math. 101 (1990), 19-43. MR 1055708 (91h:46109)
  • [Po3] -, Sur la classification des sous-facteurs d'indice fini du facteur hyperfini, C. R. Acad. Sci. Paris Sér. I Math. 311 (1990), 95-100. MR 1065437 (91m:46094)
  • [Po4] -, Orthogonal pairs of $ \ast $-subalgebras infinite von Neumann algebras, J. Operator Theory 9 (1983), 253-268. MR 703810 (84h:46077)
  • [Po5] -, Correspondences, INCREST preprint, 1986.
  • [Po6] -, Some rigidity results in type $ {\text{II}_1}$ factors, C. R. Acad. Sci. Paris Sér. I Math. (to appear).
  • [Po7] -, Classification of amenable subfactors and their automorphisms, preprint, 1991.
  • [MvN] F. Murray and J. von Neumann, Rings of operators. IV, Ann. of Math. 44 (1943), 716-808. MR 0009096 (5:101a)
  • [We1] H. Wenzl, Hecke algebras of type A and subfactors, Invent. Math. 92 (1988), 345-383. MR 936086 (90b:46118)
  • [We2] -, Quantum groups and subfactors of type B, C and D, Comm. Math. Phys. 133 (1990), 383-432. MR 1090432 (92k:17032)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L37

Retrieve articles in all journals with MSC: 46L37


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1209417-6
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society